Are your allergy meds giving you dry mouth?
Springtime is the time of year when our allergies become the most severe. Weather changes, increasing pollen levels, and overall environment changes cause us to develop symptoms such as a stuffy nose, itchy eyes, and sneezing. We often combat these issues with over the counter antihistamines and decongestants. Although these medications can be life-savers when it comes to springtime allergies, they often yield one side effect that is not so great: dry mouth.
Dry Mouth & Allergies
Dry mouth can be caused by a variety of medicines, and no doubt that this can be an annoyance on top of other allergy symptoms you’re experiencing. If you are experiencing dry mouth on your allergy meds, try talking to your doctor to see if there’s a better option for you.
If these side effects are not severe, there are some steps that you can take to ensure a well-hydrated mouth during allergy season. Drink a sufficient amount of water per day (according to your weight class), use humidifiers in your home, breath through the nose and not the mouth, and avoid caffeine, tobacco, and alcohol to eliminate even more factors that could cause you to have dry mouth.
If you must take allergy medications that do cause you to have dry mouth, Lubricity may be right for you, in lieu of all the other steps listed above.
Read more about dry mouth with allergy medications and things you can do for relief.